Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mdr8

3rd time on accutane?

Recommended Posts

I am 20 and have been on two high dose, 6 month courses of accutane in the past 2.5 years. After the first course, my acne came back quickly. I went through the regular B/S before getting on my second course, including antibiotics, topicals etc. Finally my acne was bad enough for a second course, which went 7 months actually. the first 4 months were 80 mg a day and the last 3 were 100 mg a day. I took my last pill in mid september. My skin has gotten very oily again since, and my pores are starting to clog like crazy all over my face. I'm getting bumps all over again, and I am seeing an increase in the number of pimples on my face, neck, chest and back. Although it is not nearly as bad as it used to be, it's slowly getting worse. My face has gone from clear (when i finished my course) to steadily getting worse and worse. I don't want to have to go through all the steps again that are just going to make my face worse (i.e. topical retinoids). I have also been using Duac to spot treat since i stopped taking my accutane in september. I have gone from spot treating to having to use it all over my face to keep my acne controlled. I feel the duac isn't working anymore and i have a dermatologist appointment on march 23rd. im nervous hes going to have me "go through the steps" before giving me a 3rd course, and i know that will just make my acne bad enough that i will get depressed again. Retinoids, topicals and antibiotics have never worked for me in all my years of having acne. Any advice on what i should say at my appointment?

Share this post


Link to post
Share on other sites

Have you been seeing the same derm this whole time? I'm surprised he would make you go through all the steps over and over again. It depends on the derm, but to my knowledge, if you have been on Accutane before and the acne returns, they usually end up putting you back on Accutane. It sounds like you're well versed with your treatment. I think you should just explain that the only thing that has worked for you is Accutane and you don't want to waste time and money with other treatments. If you have evidence of scarring, that always helps too. Good luck!! Let us know how it goes.

Share this post


Link to post
Share on other sites

i think you should ask about taking a low dose course of accutane. since your acne has been coming back after stopping the medicine. you could maybe go on something like 5mg/day for a very long time. that way it could keep the acne away, but you would have almost no side effects.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×